Alert archive / Oklahoma / Freeze Warnings in 2018
Freeze Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Apr 1, 2018, 3:27 PM CDT for 17 counties in Oklahoma; Benton County, Carroll County, Arkansas. It took effect at Apr 1, 2018, 4:00 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2018, 3:27 PM CDT (20:27 UTC)
- In effect from
- Apr 1, 2018, 4:00 PM CDT
- Expired
- Apr 2, 2018, 10:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 15 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589 WWUS74 KTSA 012027 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 327 PM CDT Sun Apr 1 2018 ..Freezing Temperatures Tonight For Much of Northeast Oklahoma and Extreme Northwest Arkansas... .Temperatures this afternoon have fallen below freezing in areas to the northwest of Interstate 44. Temperatures will continue to slowly fall through this evening, with most locations northwest of a line from Okemah Oklahoma to Rogers Arkansas falling below freezing for several hours tonight. Some locations in Osage, Pawnee and Washington Counties may fall into the mid 20s. ARZ001-OKZ054>067-020430- /O.NEW.KTSA.FZ.W.0001.180401T2100Z-180402T1500Z/ Benton-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa- Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Including the cities of Rogers, Bentonville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, and Wagoner 327 PM CDT Sun Apr 1 2018 ...FREEZE WARNING IN EFFECT UNTIL 10 AM CDT MONDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect until 10 AM CDT Monday. * TEMPERATURE...Lows in the upper 20s to lower 30s. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS...If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
5 follow-up statements
670 WWUS74 KTSA 012316 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 616 PM CDT Sun Apr 1 2018 ..Freezing Temperatures Tonight For Much of Northeast Oklahoma and Extreme Northwest Arkansas... .Temperatures this afternoon have fallen below freezing in areas along and northwest of Interstate 44. Temperatures will continue to slowly fall through this evening, with most locations northwest of a line from Okemah Oklahoma to Rogers Arkansas falling below freezing for several hours tonight. Some locations in Osage, Pawnee and Washington Counties may fall into the mid 20s. ARZ002-OKZ068>071-020730- /O.EXA.KTSA.FZ.W.0001.000000T0000Z-180402T1500Z/ Carroll-Cherokee-Adair-Muskogee-McIntosh- Including the cities of Berryville, Eureka Springs, Tahlequah, Stilwell, Muskogee, and Checotah 616 PM CDT Sun Apr 1 2018 ...FREEZE WARNING IN EFFECT UNTIL 10 AM CDT MONDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect until 10 AM CDT Monday. * TEMPERATURE...Lows in the lower 30s. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS...If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ ARZ001-OKZ054>067-020730- /O.CON.KTSA.FZ.W.0001.000000T0000Z-180402T1500Z/ Benton-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa- Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Including the cities of Rogers, Bentonville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, and Wagoner 616 PM CDT Sun Apr 1 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * TEMPERATURE...Lows in the upper 20s to lower 30s. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS...If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
270 WWUS74 KTSA 020203 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 903 PM CDT Sun Apr 1 2018 ARZ001-002-OKZ054>071-021000- /O.CON.KTSA.FZ.W.0001.000000T0000Z-180402T1500Z/ Benton-Carroll-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, and Checotah 903 PM CDT Sun Apr 1 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * TEMPERATURE...Lows in the upper 20s to lower 30s. * IMPACTS...These conditions could kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS...If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
274 WWUS74 KTSA 020915 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 415 AM CDT Mon Apr 2 2018 OKZ068>071-021015- /O.CAN.KTSA.FZ.W.0001.000000T0000Z-180402T1500Z/ Cherokee-Adair-Muskogee-McIntosh- Including the cities of Tahlequah, Stilwell, Muskogee, and Checotah 415 AM CDT Mon Apr 2 2018 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Tulsa has cancelled the Freeze Warning. Temperatures have warmed above freezing across Cherokee, Adair, Muskogee, and McIntosh Counties. $$ ARZ001-002-OKZ054>067-021500- /O.CON.KTSA.FZ.W.0001.000000T0000Z-180402T1500Z/ Benton-Carroll-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, and Wagoner 415 AM CDT Mon Apr 2 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...Steady in the upper 20s to lower 30s. * IMPACTS...These conditions may kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS...If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
948 WWUS74 KTSA 021310 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 810 AM CDT Mon Apr 2 2018 ARZ001-002-OKZ062-063-066-067-021415- /O.CAN.KTSA.FZ.W.0001.000000T0000Z-180402T1500Z/ Benton-Carroll-Mayes-Delaware-Okmulgee-Wagoner- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Pryor, Grove, Jay, Okmulgee, and Wagoner 810 AM CDT Mon Apr 2 2018 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Tulsa has cancelled the Freeze Warning. Temperatures have warmed above freezing across most of northwest Arkansas and far eastern Oklahoma. $$ OKZ054>061-064-065-021500- /O.CON.KTSA.FZ.W.0001.000000T0000Z-180402T1500Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Creek- Okfuskee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Sapulpa, and Okemah 810 AM CDT Mon Apr 2 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...Steady in the upper 20s to lower 30s. * IMPACTS...These conditions may kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS...If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
386 WWUS74 KTSA 021502 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1002 AM CDT Mon Apr 2 2018 OKZ054>061-064-065-021615- /O.EXP.KTSA.FZ.W.0001.000000T0000Z-180402T1500Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Creek- Okfuskee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Sapulpa, and Okemah 1002 AM CDT Mon Apr 2 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures have warmed to near or above freezing across all of northeast Oklahoma and northwest Arkansas. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 1, 12:34 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 1, 12:34 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1234 PM CDT Sun Apr 1 2018 .DISCUSSION... The discussion for the 18Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Very poor flight conditions can be expected thru the period across much of the region in the cool/cold and damp conditions behind a shallow arctic front. IFR or blo conditions will prevail at most sites, with the main exception being KBVO which will be far enough north of the front and into the colder drier air for prevailing MVFR. Periods of light rain/drizzle can be expected at most sites...though this should gradually come to an end at the NE OK and eventually far NW AR sites later this afternoon or evening. With surface temps expected to be near freezing this afternoon across NE OK...and this evening across far NW AR...a tempo fzdz mention was used in the TAFs there. Lacy && .PREV DISCUSSION... /Issued 846 AM CDT Sun Apr 1 2018/ DISCUSSION... Early morning surface analysis shows a classic shallow modified arctic cold front wedged up against the terrain of W AR/SE OK. Fort Smith is still in the upper 50s and Hugo is still in the 60s at this hour, while it's only 40 in Tulsa and 35 at Foraker in Osage county. A wave of isentropic lift/warm advection in advance of a PV max in the northwest flow approaching the central Plains has lead to a broken band of showers extending across NE OK from near Tulsa down toward Fort Smith. This activity will continue to lift northeast this morning, with the latest short term hi-res guidance indicating that this activity will strengthen as it lifts up into KS/MO. Based on mid level RH progs, we should see a transition to drizzle in the wake of this wave of lift from sw to ne, with a possible exception across far NE OK/NW AR closer to the area of lift from the upper wave as it tracks across the central Plains this afternoon. Based on the latest surface temp progs from the NAM12 and HRRR, the freezing line should penetrate into NE OK this afternoon, mainly areas along or just north of Interstate 44. With the idea that the bulk of the QPF will be shifting north and east with time today by the time the freezing line moves in, icing amounts will be very light at best. At this point, there are no plans to issue a winter weather headline for today, but will continue to monitor the situation as the day unfolds. Lacy PREV DISCUSSION... /Issued 646 AM CDT Sun Apr 1 2018/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Latest radar imagery shows light showers developing across east central Oklahoma into northwest Arkansas. These may affect the Arkansas terminals this morning. Otherwise, most sites already have MVFR ceilings, and lower ceilings are possible this afternoon especially across the AR sites. Included a mention of freezing drizzle at KTUL/KRVS/KBVO this afternoon. It will be cold enough for freezing precipitation, but it will depend on where the areas of drizzle develop. Only light accumulations are expected. PREV DISCUSSION... /Issued 423 AM CDT Sun Apr 1 2018/ DISCUSSION... Shallow cold airmass is making its way south across the area early this morning. Scattered showers continue across parts of southeast Oklahoma into western Arkansas, but no lightning has been detected recently. We will continue to side with the NAM12 for the temperature forecast today until the next cold surge arrives early Tuesday. This will result in a much slower erosion of the cold dome Monday and Monday night than depicted by other global models. Precipitation chances will continue, with some of it falling in the form of light freezing rain or freezing drizzle where temperatures are cold enough, but amounts will remain light. Any ice impacts will be minimal due to warm road temperatures. Models are trending faster with the Tuesday cold front, and will trend this way as well. This will limit the higher rain chances to the southeast part of the forecast area, and keep the severe threat minimal. A freeze is likely Tuesday night across much of the area, and will reserve any future freeze headlines to this event since the mention of freezing rain implies freezing temperatures tonight. A brief warmup will take place Thursday, but yet another significant shallow cold airmass appears likely to impact the area Friday heading into next weekend. Models are all over the place with temperatures and precipitation chances by that time, but the best bet appears to trend much colder than all numerical guidance at that time, with the higher rain chances confined to Friday for now. Stayed close to the NAM12 for temperatures the next couple days, which is colder than all MOS guidance, especially on Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 40 30 46 46 / 30 20 30 20 FSM 58 40 52 52 / 50 50 30 20 MLC 49 33 53 53 / 40 40 30 20 BVO 37 29 44 44 / 60 20 30 20 FYV 46 34 50 50 / 50 60 30 20 BYV 41 33 48 48 / 50 60 40 20 MKO 46 34 51 51 / 30 40 30 20 MIO 37 31 47 47 / 60 20 40 20 F10 43 32 49 49 / 30 20 30 20 HHW 65 37 53 53 / 30 20 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, Apr 1, 1:12 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
112 PM CDT Sun Apr 1 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
112 PM CDT Sun Apr 1 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
WINTER WEATHER.
ICE ACCUMULATION.
RISK...Limited.
AREA...North of Interstate 44 this afternoon, possibly extending
a bit farther south near the Missouri border into far
northwest Arkansas this evening.
ONSET...Early afternoon.
DISCUSSION...
Light rain should taper down to mainly drizzle and continue off and
on thru the afternoon and evening hours across the region. The
freezing line is expected to drop down into northeast Oklahoma this
afternoon, possibly pushing as far south as the I-44 corridor. Thus,
some very light icing is possible mainly on elevated surfaces such
as bridges and overpasses across this area. Travel impacts are
possible if surface temps drop farther below freezing. Any icing
that occurs should remain less than a tenth of an inch. The freezing
drizzle should taper off from northwest to southeast this evening,
while the freezing line drops farther south near the Missouri border
into far northwest Arkansas, where some very light icing is possible
as well.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Winter Weather Potential...Thunderstorm Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential...Fire Weather Potential...High Wind Potential.
WEDNESDAY through SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Some light freezing drizzle may linger into Monday morning mainly
for areas near the Missouri border and then along and north of I-44.
Any additional icing that may occur would be very light.
Isolated thunderstorms will be possible Monday and Monday night as
elevated instability increases. An isolated marginally severe hail
storm is possible.
Depending on the speed of the next strong cold front Tuesday, a
severe weather threat could materialize as a band or line of storms
develops along the front during the afternoon hours. A warm and
unstable airmass will be in place ahead of the front, and wind shear
will be sufficient to support severe weather. Damaging winds and
large hail would be the main threats, and based on the faster
frontal trend in the data, the threat will be greatest across
southeast Oklahoma into west central Arkansas.
Behind a strong cold front on Tuesday, gusty northwest winds and
lower humidities will move into the region, raising fire weather
concerns during the afternoon.
A hard freeze is expected Wednesday morning across much of northeast
Oklahoma and northwest Arkansas.
weather.gov/tulsa contains additional information.
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:26 PM CDT | Winter Weather Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more | 17 hr |
Nearby
Freeze Warnings in Oklahoma, 2018Freeze Warnings in Arkansas, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.